Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
156 Doctors are Online

Had IV for sedation while having colonoscopy. Red bump has appeared at the site, yellow in color. Express concern?

User rating for this question
Answered by
Practicing since : 2001
Answered : 11722 Questions
Good morning ... I recently had an IV for sedation while having colonoscopy ... A small red bump has appeared at the site ,, no pain, no itch,, just a small (perhaps 1/4 inch diameter) bump w/a tiny yellowish center ... Should I be concerned ???? And what if anything should I do ???
Posted Thu, 3 May 2012 in Infections
Answered by Dr. Rakhi Tayal 2 hours later
Thanks for posting your query.
A small bump at the site of injection is most likely a small hematoma due to local bleeding or a mild inflammation of the punctured vein.
Since there is no pain, itching or fever associated with the swelling, it is not infected. The central yellowish area suggests that the hematoma is clearing spontaneously.
Right now I do not feel that needs any treatment. This soft tissue swelling will resolve on its own in 7-10 days.
You can self monitor the swelling for any pain, redness, increase in size or any superficial discharge or ulceration in which case medical attention and proper treatment are needed.
Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor